Article Text

PDF

Arterial hypoxaemia
  1. R. M. M. Fordham,
  2. Leon Resnekov
  1. Department of Anaesthetics, St. Thomas' Hospital, London, S.E.1
  2. Institute of Cardiology, National Heart Hospital, London, W.1

    A side-effect of intravenous isoprenaline used after cardiac surgery

    Abstract

    Intravenous administration of isoprenaline following cardiac surgery has been shown to cause an increase in existing arterial hypoxaemia. This is considered to be due to an increase in venous admixture following interference with the normal compensatory mechanism which in the presence of alveolar hypoxia tends to maintain normal ventilation-perfusion relationships.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.